MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable.The component code and health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter component code after completion of device evaluation and heic code.The manufacturer is anticipating the return of the device for evaluation, but has not received it at this time.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to provide treatment to the patient's superficial femoral artery(sfa).The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.During use within the patient, red light was seen emitting from the side of the catheter.It was reported there was a crack in the catheter; however, the physician was unsure of the efficacy of the device.The turbo elite device was reportedly used to complete the procedure with no reported patient harm.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The manufacturer is anticipating return of the turbo elite catheter for evaluation, but has not received it at this time.
 
Additional Manufacturer Narrative
D9): the device was received by the manufacturer on 24 may 2021.H6): in the initial mdr, hecc code 4565 was used, from the information the manufacturer received in the initial complaint report.However, after the device evaluation and investigation were completed, this code has been changed to 4582 (see device evaluation below).H6): added codes: 814, 772, 4582, 2199, 10, 3251, 3211, 19, and 61.Device evaluation: the turbo elite device was received by the manufacturer on 24 may 2021 and was evaluated on 03 june 2021 by a cross functional team.Red light was observed at 78 cm from the device's distal tip.Red light was seen from the area in which broken fibers were present under the device's outer jacket.The device's outer jacket appeared slightly melted but there was no breach in the outer jacket.It cannot be determined if there was a kink in the same area as the broken fibers.The device's outer jacket was then removed to determine the number of broken fibers.There were 7 broken fibers in this area and were charred slightly at the their tip.It is likely that the fibers were broken and then during use of the laser, the laser energy melted the outer jacket slightly, but did not melt through the jacket.This failure has been determined to be use related.However, there was no exposure to manufacturing materials or unintended radiation exposure.As a result, this event is no longer reportable to the fda.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11807072
Report Number1721279-2021-00085
Device Sequence Number19711649
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)230309(10)FAZ21B24A
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ21B24A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;